New York, 2025

Flash Flooding in New York, June 7, 2025

June 7, 2025 · NWS BGM · 8 events in 3 counties and zones

Low pressure moving along a stationary front positioned over South Central New York triggered slow-moving, heavy rain-producing thunderstorms during the early morning hours. Pockets of 2 to 3 inches of rain fell over just a few hours causing urban and small stream flash flooding along with road and bridge washouts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Low pressure moving along a stationary front positioned over South Central New York triggered slow-moving, heavy rain-producing thunderstorms during the early morning hours. Pockets of 2 to 3 inches of rain fell over just a few hours causing urban and small stream flash flooding along with road and bridge washouts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 7, 3:31 AM EST, 2 minutes earlier.

Area forecast discussion, Jun 7, 3:31 AM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
431 AM EDT Sat Jun 7 2025

.SYNOPSIS...
The frontal boundary that has remained nearly stationary across
the area the last couple of days will finally move off to the
east today, which will allow for showers and thunderstorms to
gradually end from west to east. A brief dry period is expected
tonight to midday Sunday, before unsettled weather returns
later Sunday and early next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
430 AM Update:

The stalled frontal boundary that has been over the region the
past couple of days will finally kick off to the east today as a
cold front. This will allow for a gradual end to the showers
from west to east.

Before this occurs, early this morning, there has been a
resurgence of showers and isolated thunderstorms across the
area as a subtle shortwave moves through. This has also been
aided by a ribbon of deep layer moisture flux convergence
stretching from the Twin Tiers to the Mohawk Valley and PWATs
around 1.50 inches. Fortunately, the showers that have developed
across this region have been somewhat progressive, but there
have been some brief instances of backbuilding/training, which
has resulted in some spots getting a quick 1-2 inches of rain.
With this favorable setup for some pockets of Flash Flooding,
the Flood Watch has been extended until noon today. The Flood
Watch was cancelled for Steuben, Chemung, and Schuyler counties
as the threat for heavy rain has shifted east of those counties.

By this afternoon, the showers/thunderstorms will move east of
the area as drier air advects in behind the departing cold
front. Skies will also gradually clear behind the front, which
will allow for mostly sunny skies by late this afternoon.
Temperatures will be seasonable with highs in the lower to mid
70s.

Brief ridging and surface high pressure will be in place
tonight, which will keep conditions dry with partly cloudy
skies. Some patchy fog will be possible, especially across areas
that have received recent rainfall and in the usual valley
locations. Lows are expected to be in the lower to mid 50s, with
some upper 40s possible across parts of northern Oneida County.

Sunday will start off dry, but the next system will start to
move into the region by late in the day, which will bring an
increasing chance of showers (and possibly a thunderstorm) once
again. That being said, at this time, the most widespread
rainfall looks to hold off until Sunday night. Otherwise, Sunday
will feature increasing clouds with highs in the 70s once again.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
330 AM update...

High pressure will retreat to the east by Sunday night allowing
unsettled weather to return. A closed upper low will dig into
the Western Great Lakes during this period with falling upper
heights over CNY and NEPA inducing an increasing low level jet
and returning deep moisture. Large scale vertical lift will
accompany a mid-level jet streak rotating around the base of the
low for Monday. Showers will increase within the broad scale
lift on Sunday night and locally heavy rainfall possible later
Monday through Monday night with localized areas potentially
seeing up to another 1.5 inches of rain.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
330 AM update...

Deterministic and ensemble modeling continues to suggest a slow
moving closed upper low over the Great Lakes will eject another
short-wave around its base and into the Northeast through Tuesday
morning with a surface cold front trailing slightly behind. A plume
of anomalously high PW values will surge (again) into the region
with some probability for values to be greater than 1.5 inches. 24
hour rainfall amounts are likely to range from 0.5 to 1.0 inches
with a 20-30% probability of exceeding 1.5 inches by Tuesday
evening. These parameters coming together continue to suggest the
potential for additional excessive rainfall and possible localized
flash flooding in already sensitive basins.

The cold frontal passage expected later Tuesday will usher in drier
air and high pressure at least into Friday. The overall pattern
across the CONUS will take on a deep trof in the Pacific Northwest
with a responding ridge over the Central and Northern Plains and a
Maritime low. This will leave CNY and NEPA embedded within a more
temperate NW flow with temperatures in the 70s to lower 80s by
week's end and generally low chances for showers.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Plenty of low level moisture, combined with some scattered
showers will result in widespread restrictions at least in the
Fuel Alternate category early this morning, and likely IFR-or-
worse at times. Gradual improvement from west to east is
expected after 12Z. By the mid-afternoon, all terminals are
expected to return to VFR and it is expected to remain that way
through the end of the TAF period (at least through 06Z Sunday).
Valley fog will be possible at KELM late tonight/early Sunday
morning, but any restrictions are expected to hold off until
after the end of the TAF period.

Outlook...

Sunday...Early morning fog and associated restrictions possible
at KELM; otherwise mainly VFR.

Sunday night through Tuesday...Multiple rounds of showers and
thunderstorms will likely result in occasional restrictions.

Wednesday...Mainly VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until noon EDT today for PAZ038>040.
NY...Flood Watch until noon EDT today for NYZ025-044>046-055>057-
     062.

&&

SYNOPSIS...BJG
NEAR TERM...BJG
SHORT TERM...JAB
LONG TERM...JAB
AVIATION...BJG
Hazardous weather outlook, Jun 7, 2:48 AM EST, 45 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
348 AM EDT Sat Jun 7 2025

NYZ025-044>046-055>057-062-PAZ038>040-080800-
Tompkins-Cortland-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-
Bradford-Susquehanna-Northern Wayne-
348 AM EDT Sat Jun 7 2025

...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Locally heavy rainfall is possible Monday and Monday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ009-015>018-022>024-036-037-PAZ043-044-047-048-072-080800-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Madison-Southern Oneida-Wyoming-Lackawanna-Luzerne-
Pike-Southern Wayne-
348 AM EDT Sat Jun 7 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Locally heavy rainfall is possible Monday and Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Binghamton radar (KBGM), 51 km away, was scanning. The volume nearest the first event began at 08:32 UTC.

Open the radar archive at this moment

Event by event

8 flash flood. Local standard time, as filed.

Flash Flood, Cortland

When
June 7, 3:33 AM EST to 4:33 AM EST
Where
Cortland County, 1.67 mi WSW of East River to 1.31 mi NE of Homer
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.640, -76.150

A police officer reported a road washout with water and debris on Health Camp Road.

Flash Flood, Otsego

When
June 7, 8:30 AM EST to 9:45 AM EST
Where
Otsego County, 0.69 mi N of South Hartwick to 0.95 mi ENE of Hartwick
Cause
Heavy Rain
Property damage
$2,000
Reported by
State Official
Coordinates
42.630, -75.050

Water and debris was reported across the road south of the Town of Hartwick.

Flash Flood, Otsego

When
June 7, 8:33 AM EST to 9:45 AM EST
Where
Otsego County, 0.69 mi N of Milford to 0.96 mi NNE of Milford
Cause
Heavy Rain
Property damage
$2,000
Reported by
State Official
Coordinates
42.590, -74.930

Flooding was occurring across the road near the intersection of routes 166 and 35.

Flash Flood, Otsego

When
June 7, 8:40 AM EST to 9:45 AM EST
Where
Otsego County, 2.81 mi N of Middlefield to 2.96 mi N of Middlefield
Cause
Heavy Rain
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.720, -74.840

Flooding of roads was reported in this area.

Flash Flood, Delaware

When
June 7, 8:59 AM EST to 10:59 AM EST
Where
Delaware County, 1.01 mi W of Stamford to 1.46 mi WNW of Stamford
Cause
Heavy Rain
Property damage
$2,000
Reported by
State Official
Coordinates
42.421, -74.640

Flooding was occurring near the intersection of Odell Lake Road and State Route 23.

Flash Flood, Delaware

When
June 7, 9:10 AM EST to 10:50 AM EST
Where
Delaware County, 1.76 mi NE of Hobart to 1.91 mi S of Stamford
Cause
Heavy Rain
Property damage
$2,000
Reported by
State Official
Coordinates
42.387, -74.645

Water was flowing across the roads.

Flash Flood, Delaware

When
June 7, 9:14 AM EST to 10:50 AM EST
Where
Delaware County, 2.06 mi NW of Grand Gorge to 1.27 mi WNW of Grand Gorge
Cause
Heavy Rain
Property damage
$2,000
Reported by
State Official
Coordinates
42.390, -74.530

Flooding was occurring across County Route 23.

Flash Flood, Delaware

When
June 7, 9:35 AM EST to 10:50 AM EST
Where
Delaware County, 1.47 mi NNE of Roxbury
Cause
Heavy Rain
Property damage
$2,000
Reported by
State Official
Coordinates
42.300, -74.560

The road was closed along Route 30 near Hubbell Corners Road due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2025Every state in 2025This day in weather historyWarnings in New York, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274888, 1274890, 1274893, 1274895, 1274904, 1274896, 1274898, 1274899.